Seems like the risks keep piling up for antidepressants. Selective serotonin reuptake inhibitors (SSRIs) like Prozac and Paxil have enough side effects to fill a book, like:
  • Dry mouth
  • Urinary retention
  • Blurred vision
  • Constipation
  • Sedation (can interfere with driving or operating machinery)
  • Sleep disruption
  • Weight gain
  • Headache
  • Nausea
  • Gastrointestinal disturbance/diarrhea
  • Abdominal pain
  • Inability to achieve an erection (limp D)
  • Inability to achieve an orgasm (men and women)
  • Loss of libido
  • Agitation
  • Anxiety

They have also been proven to increase suicidality (have you read my book?). And if taken with monoamine oxidase inhibitors (MAOIs), another type of antidepressant, the combination can kill you. But if that ain’t enough, a new study has come out linking the SSRI antidepressants to intestinal bleeding. Woowee! Ever poop blood, boy? Keep taking that Prozac and you just might.

Never fear, though, medical science has an answer. According to the research team, the gastrointestinal bleeding associated with antidepressant use can be easily remedy with…a simple antacid. No really, a magic bullet is all that’s needed. So if you’re hooked on antidepressants you should rest assured that by simply countering with an acid-suppressing medication, your risk for GI bleeding will be almost nil. You’ll simply need to deal with the other annoying side effects of the SSRIs and possibly a few more caused by the antacid. Piece of cake! Ain’t science grand?

And who may we thank for this study? Why AstraZeneca, that’s who…you know, the makers of Nexium and Prilosec, those quite useful acid-suppressing drugs that you’ll need to combat GI bleeding, and blah, blah, blah, blah, blah……..

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>

Copyright © 2013 Dr. Nick Campos - All Rights Reserved. Web Services by David Cosgrove Los Angeles Web Design